Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 21, 2014, 3:50 AM EDT for Williams County, Ohio; Steuben County, Indiana. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 3:50 AM EDT (07:50 UTC)
- Expired
- May 21, 2014, 4:30 AM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Steuben County, IN, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:52 AM EDT | HAIL 1 | 4 N Ashley, IN | HAIL DAMAGE TO CAR...HOUSE SIDING...AND WINDOW SCREENS. |
| May 21, 3:55 AM EDT | HAIL 0.75 | Pleasant Lake, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 9:47 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
059 WUUS53 KIWX 210750 SVRIWX INC151-OHC171-210830- /O.NEW.KIWX.SV.W.0019.140521T0750Z-140521T0830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 AM EDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STEUBEN COUNTY IN NORTHEAST INDIANA... WEST CENTRAL WILLIAMS COUNTY IN NORTHWEST OHIO... * UNTIL 430 AM EDT * AT 347 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF ANGOLA...AND MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDON AROUND 415 AM EDT. OTHER LOCATIONS IN THE WARNING INCLUDE HAMILTON LAKE...BERLIEN... METZ...ALVARADO AND COLUMBIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4165 8463 4153 8464 4155 8513 4163 8512 TIME...MOT...LOC 0751Z 273DEG 28KT 4158 8504 HAIL...1.00IN WIND...<50MPH $$ MARSILI
1 follow-up statement
872 WWUS53 KIWX 210815 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 415 AM EDT WED MAY 21 2014 INC151-OHC171-210830- /O.CON.KIWX.SV.W.0019.000000T0000Z-140521T0830Z/ STEUBEN IN-WILLIAMS OH- 415 AM EDT WED MAY 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL WILLIAMS AND SOUTHEASTERN STEUBEN COUNTIES UNTIL 430 AM EDT... AT 411 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMILTON...AND MOVING EAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... EDON AROUND 420 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4154 8494 4160 8490 4165 8463 4153 8464 TIME...MOT...LOC 0815Z 273DEG 28KT 4155 8483 HAIL...1.00IN WIND...<50MPH $$ MARSILI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:32 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 21, 1:32 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 132 AM EDT WED MAY 21 2014 .SYNOPSIS... ISSUED AT 343 PM EDT TUE MAY 20 2014 A COLD FRONT WILL SLOWLY SLIP SOUTH INTO THE REGION OVER THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY ACROSS PORTIONS OF LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWESTERN OHIO WITH SEVERE WEATHER A POSSIBILITY. THE COLD FRONT WILL MOVE THROUGH ON WEDNESDAY WITH ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS. LOWS TONIGHT WILL DROP INTO THE 60S WITH HIGHS WEDNESDAY GENERALLY IN THE LOWER 80S...WITH LOCALLY COOLER CONDITIONS ALONG THE LAKE. && .UPDATE... ISSUED AT 750 PM EDT TUE MAY 20 2014 CONVECTION HAS RAPIDLY DEVELOPED THIS EVENING ACROSS IN VICINITY OF LOW LEVEL TROUGH AXIS FROM EASTERN IOWA INTO FAR SOUTHERN WISCONSIN. A SECONDARY AREA OF WEAK PREFRONTAL CONVERGENCE HAS ALSO LED TO A SECONDARY BROKEN LINE OF THUNDERSTORMS ACROSS NORTHERN ILLINOIS. MODERATE INSTABILITY DEPICTED PER 23Z RAP ANALYSIS FROM NORTHERN ILLINOIS INTO FAR NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN WITH 100 HPA MLCAPES ON THE ORDER OF 1500-2000 J/KG. AS OF 23Z...STRONGEST DEEP LAYER SHEAR RESIDES NORTH AND WEST OF LOCAL AREA...BUT POCKET OF STRONGER UPPER LEVEL WESTERLIES SHOULD OVERSPREAD SOUTHERN GREAT LAKES REGION OVER THE NEXT FEW HOURS...INCREASING EFFECTIVE SHEAR ACROSS AT LEAST NORTHERN HALF OF THE AREA. PER SPC MESODISCUSSIONS AND CONVECTIVE OUTLOOKS...UPSCALE GROWTH STILL OF SOMEWHAT LOW CONFIDENCE GIVEN LACK OF STRONG MID/UPPER LEVEL FORCING. HOWEVER...COMBINATION OF MODERATE INSTABILITY AND INCREASING DEEP LAYER EFFECTIVE SHEAR SHOULD AT LEAST SUPPORT ISOLD SEVERE RISK INTO NORTHWEST PORTIONS OF THE AREA LATER THIS EVENING CONSIDERING ADDITIONAL OUTFLOW INTERACTIONS WITH UPSTREAM CONVECTION. HAVE NOT MADE MANY CHANGES TO PREVIOUS FORECAST WITH ONLY TWEAK TO SHAVE OFF POPS SOME ACROSS SOUTHEAST HALF OF THE AREA OVER NEXT FEW HOURS. DID NOT MAKE SUBSTANTIAL CHANGES TO POPS AFTER 03Z WITH SOME CONCERN THAT IF UPSTREAM CONVECTION CAN CONGEAL...EASTWARD PROPAGATION WILL ACCELERATE LATER THIS EVENING ACROSS EAST/SOUTHEAST PORTIONS OF THE FORECAST AREA. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 333 PM EDT TUE MAY 20 2014 ...THREAT OF SEVERE WEATHER THIS EVENING...POSSIBLY INTO OVERNIGHT HOURS... MAIN FOCUS RESIDES ON COLD FRONT EXTENDING FROM CNTRL LK MI INTO IOWA WHICH WILL BECOME THE TRIGGER POINT FOR THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS. CONCERNS LOOM IN EXACTLY HOW THESE STORMS WILL EVOLVE AND DROP SE TOWARDS THE FORECAST AREA TONIGHT. SPC MESOANALYSIS SHOWS SFC BASED CAPES 2000 TO 3000 J/KG WERE POOLING ALONG THE FRONT WITH STEEPENING LAPSE RATES AND INCREASING SHEAR. CU FIELD HAVE BEEN RATHER SUBDUED THUS FAR ALONG THE FRONT. HOWEVER ALL HIGH RES MODELS SEEM TO POINT TOWARDS RAPID FORMATION OF STORMS IN THE 21 TO 23Z TIME FRAME. INITIAL STORM MODE SHOULD BE MULTICELL CLUSTERS/SOME SUPERCELLS WHICH WILL PRODUCE HAIL AND DAMAGING WINDS...ALONG WITH SOME TORNADO THREAT. COLD POOL SHOULD BEGIN TO ESTABLISH WITH CORFIDI VECTORS INDICATED A RAPID FORWARD PROPAGATION INTO NW PARTS OF THE AREA AFTER 00Z AND OVERSPREADING AT LEAST NORTHERN HALF THE REMAINDER OF THE EVENING. TIMING OF DAY WILL PLAY SOMEWHAT AGAINST SEVERE POTENTIAL AS WILL FACT THAT ACTUAL COLD FRONT WILL RESIDE WELL NW OF THE AREA UNTIL LATER TONIGHT. HOWEVER...ALL SIGNS CONTINUE TO POINT TOWARDS INCREASING SEVERE THREAT THIS EVENING...WARRANTING INCREASE IN POPS AND ADDITION OF SVR WORDING. SOUTHERN EXTENT VERY QUESTIONABLE AS OUTFLOW BOUNDARIES EVENTUALLY RACE AHEAD OF THE LINE AND ALLOW FOR POTENTIAL FOR THE LINE TO STALL OUT WITH HRRR INDICATING SOME POTENTIAL FOR ADDITIONAL DEVELOPMENT ACROSS ILLINOIS/IOWA MOVING IN LATER THIS EVENING. HAVE NOT ADDED MENTION OF HVY RAIN...BUT TRAINING OF CELLS WILL BE POSSIBLE WITH INHERENT THREAT FOR FLOODING. WILL DEFER TO EVE SHIFT TO MONITOR TRENDS. NO CHANGES TO FORECAST ON WEDNESDAY WITH RESIDUAL BOUNDARY FROM OVERNIGHT CONVECTION BEING KEY IN CONVECTIVE CHANCES AS ACTUAL COLD FRONT MOVES IN. NEW DAY2 OUTLOOK HAS SHOVED SLGT RISK A BIT FURTHER SOUTH ACROSS MAINLY SE THIRD OF THE AREA WHICH IS REASONABLE AT THIS STAGE. WILL DEFER TO OVERNIGHT SHIFT TO MAKE ADJUSTMENTS. && .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 333 PM EDT TUE MAY 20 2014 CDFNT SHOULD BE MOVG THROUGH S-SE PORTION OF CWA AT START OF THE PERIOD WED EVE. CONVECTION WILL PRBLY HAVE MOVED OUT AHEAD OF THE FRONT BY 00Z AND BE LOCATED S-SE OF THE CWA, BUT THERE IS A SMALL CHC OF ACTIVITY CONTG TO DEVELOP ALONG IT, SO MAINTAINED A LOW POP THROUGH WED EVE. COOLER/DRIER AIRMASS WILL SPREAD INTO THE AREA BEHIND THE CDFNT BY THURSDAY. SHRTWV MOVG THROUGH THE UPR GRTLKS TONIGHT/WED EXPECTED TO TRANSITION TO A CUT-OFF LOW OVER NERN U.S./SE CANADA BY THU WITH ANOTHER CUT-OFF LOW LINGERING OVER THE SWRN CONUS WHILE IN BETWEEN RIDGE OVER CENTRAL U.S. WILL PROVIDE OUR AREA WITH FAIR WX LATE THIS WEEK. THESE SYSTEMS EXPECTED TO MAKE SLOW E-NE PROGRESS OVER THE WEEKEND AND EARLY NEXT WEEK, LIKELY CONTG THE DRY SPELL ACROSS OUR CWA. TEMPS THU SHOULD BE A BIT BLO NORMAL, MODIFYING TO WELL ABOVE NORMAL OVER THE HOLIDAY WEEKEND AS THE UPR RIDGE BUILDS INTO THE AREA. RETURN FLOW WILL RESULT IN INCREASING LOW LEVEL MOISTURE AND SOME DEVELOPING INSTABILITY AS SFC HIGH MOVES EAST OF THE AREA BY MONDAY, BUT PROXIMITY OF UPR LEVEL RIDGE SUGGESTS ANY CONVECTION IN OUR AREA WILL BE ISOLATED AT BEST, SO FOR NOW HELD OFF ADDING TO FCST. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 127 AM EDT WED MAY 21 2014 RADAR AND SATELLITE TRENDS DICTATING NEAR TERM TAF PERIOD. CONVECTIVE LINES ABOUT TO MOVE THROUGH BOTH KSBN AND KFWA. WIND GUSTS TO 35 KNOTS POSSIBLE WITH MVFR CONDITIONS. BRIEF IFR POSSIBLE...MAINLY FROM REDUCED VIS IN HEAVY RAINFALL. KFWA TO SEE END TO PCPN BY 07Z BUT RADAR SHOWS SEVERAL CLUSTERS WEST OF KSBN THAT MAY CONTINUE TO IMPACT THAT SITE THROUGH 09Z OR 10Z. MVFR CIGS AND VIS DEVELOPMENT IN COOL AND MOIST BOUNDARY LAYER STILL POSSIBLE TOWARD DAYBREAK. COLD FRONT SAGS SOUTH THIS AFTERNOON WITH SOME LOW END CONVECTIVE POTENTIAL CLOSER TO KFWA SO INCLUDED A PROB30 THERE TO ACCOUNT FOR ANY DEVELOPMENT. OTHERWISE VFR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...MARSILI SYNOPSIS...MURPHY/FISHER SHORT TERM...FISHER LONG TERM...JT AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 20, 4:25 PM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EDT TUE MAY 20 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 425 PM EDT TUE MAY 20 2014 /325 PM CDT TUE MAY 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING INTO THE OVERNIGHT HOURS. WHILE SEVERE WEATHER IS POSSIBLE ACROSS THE AREA...THE GREATEST THREAT EXISTS ALONG AND NORTHWEST OF A LINE FROM KNOX TO GOSHEN TO COLDWATER. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SOME STORMS COULD BE SEVERE ALONG AND SOUTH OF ROUTE 24. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-212030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS EVENING INTO THE OVERNIGHT HOURS. THE STORMS WILL CONTAIN DANGEROUS LIGHTNING AND COULD PRODUCE LARGE HAIL AND ISOLATED WIND GUSTS TO 50 KNOTS... ALONG WITH LOCALLY HIGH WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 21, 2:33 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 AM EDT WED MAY 21 2014
INZ003-MIZ077-210715-
BERRIEN MI-LA PORTE IN-
233 AM EDT WED MAY 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN BERRIEN AND
NORTHEASTERN LA PORTE COUNTIES...
AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LONG BEACH...OR 8 MILES
NORTHWEST OF MICHIGAN CITY...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LONG BEACH...
NEW BUFFALO...
THREE OAKS AND SHOREWOOD-TOWER HILL...
MICHIANA AND MICHIANA SHORES...
GRAND BEACH...
UNION PIER...LAKESIDE AND TURNER SHORES...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 57 AND
60.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 43 AND
45.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND
14.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING/400 AM CDT WEDNESDAY MORNING.
LAT...LON 4176 8682 4185 8669 4191 8661 4192 8638
4171 8657 4173 8690 4174 8690
TIME...MOT...LOC 0633Z 273DEG 28KT 4182 8691
MARSILISpecial weather statement, May 21, 2:55 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 AM EDT WED MAY 21 2014
INZ003-004-MIZ077-210730-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
255 AM EDT WED MAY 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHEASTERN
LA PORTE AND NORTHWESTERN ST. JOSEPH COUNTIES...
AT 252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THREE OAKS...OR 14 MILES NORTH OF LA
PORTE...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BUCHANAN...
NEW CARLISLE...
NEW TROY...
GALIEN AND HUDSON LAKE...
DAYTON...
CHAIN-O-LAKES AND LYDICK...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 56 AND
76.
THIS INCLUDES INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 42 AND
45.
THIS INCLUDES INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND
11.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING.
LAT...LON 4180 8677 4184 8670 4188 8665 4186 8624
4167 8626 4171 8681
TIME...MOT...LOC 0654Z 275DEG 24KT 4179 8661
MARSILISpecial weather statement, May 21, 3:19 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
319 AM EDT WED MAY 21 2014
INZ005-006-210745-
ELKHART IN-LAGRANGE IN-
319 AM EDT WED MAY 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL LAGRANGE AND NORTHERN
ELKHART COUNTIES...
AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLEBURY TO
DUNLAP...MOVING EAST AT 35 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LAGRANGE...
SCOTT AND SHIPSHEWANA...
HOWE...
ONTARIO...EMMA AND HONEYVILLE...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 104
AND 105.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING.
LAT...LON 4173 8530 4165 8540 4157 8563 4161 8605
4166 8592 4174 8573
TIME...MOT...LOC 0719Z 274DEG 30KT 4171 8568 4165 8579
4161 8596
MARSILISpecial weather statement, May 21, 3:22 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 322 AM EDT WED MAY 21 2014 INZ004-005-MIZ077-078-210800- BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH IN- 322 AM EDT WED MAY 21 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS... SOUTHEASTERN BERRIEN...NORTHERN ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES... AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BUCHANAN...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... SOUTH BEND... GEORGETOWN... GRANGER AND MISHAWAKA... SIMONTON LAKE... ROSELAND... OSCEOLA AND EDWARDSBURG... THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 65 AND 92. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT WEDNESDAY MORNING. LAT...LON 4180 8593 4162 8600 4167 8649 4185 8646 TIME...MOT...LOC 0722Z 278DEG 30KT 4175 8635 MARSILI
Special weather statement, May 21, 3:33 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 AM EDT WED MAY 21 2014 INZ006-007-210815- LAGRANGE IN-STEUBEN IN- 333 AM EDT WED MAY 21 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN STEUBEN AND EASTERN LAGRANGE COUNTIES... AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF ANGOLA...OR 11 MILES NORTH OF KENDALLVILLE...MOVING EAST AT 30 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ANGOLA... GOLDEN LAKE AND SILVER LAKE... LONG LAKE AND PLEASANT LAKE... HAMILTON LAKE... ALVARADO...METZ AND BERLIEN... YORK... THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 342 AND 352. THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 150 AND 156. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT WEDNESDAY MORNING. LAT...LON 4155 8481 4155 8530 4166 8528 4170 8480 TIME...MOT...LOC 0733Z 270DEG 28KT 4159 8519 MARSILI
Special weather statement, May 21, 3:37 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 AM EDT WED MAY 21 2014 INZ006-007-210815- LAGRANGE IN-STEUBEN IN- 337 AM EDT WED MAY 21 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN STEUBEN AND EASTERN LAGRANGE COUNTIES... AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF ANGOLA...OR 11 MILES NORTH OF KENDALLVILLE...MOVING EAST AT 30 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING NICKEL SIZED HAIL. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... ANGOLA... GOLDEN LAKE AND SILVER LAKE... LONG LAKE AND PLEASANT LAKE... HAMILTON LAKE... ALVARADO...METZ AND BERLIEN... YORK... THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 342 AND 352. THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 150 AND 156. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT WEDNESDAY MORNING. LAT...LON 4155 8481 4155 8530 4166 8528 4170 8480 TIME...MOT...LOC 0733Z 270DEG 28KT 4159 8519 MARSILI
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:33 AM EDT | Special Weather Statement | IWX | Allen, Paulding, Putnam, Van Wert | 57 min |
| May 21, 4:12 AM EDT | Special Weather Statement | IWX | Defiance | 48 min |
| May 21, 6:29 AM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Williams | 61 min |
| May 21, 7:29 AM EDT | Special Weather Statement | IWX | Putnam | 31 min |
| May 21, 7:33 AM EDT | Special Weather Statement | IWX | Van Wert | 27 min |
| May 21, 7:56 AM EDT | Special Weather Statement | IWX | Putnam | 19 min |
| May 21, 8:16 AM EDT | Special Weather Statement | IWX | Allen, Van Wert | 29 min |
| May 20, 8:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 20, 9:53 PM EDT | Special Weather Statement | IWX | LaPorte | 22 min |
| May 20, 9:59 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 46 min |
| May 20, 11:07 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 53 min |
| May 20, 11:13 PM EDT | Flash Flood Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 3 hr |
| May 21, 12:09 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 36 min |
| May 21, 12:18 AM EDT | Special Marine Warning | IWX | 87 min | |
| May 21, 12:37 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 38 min |
| May 21, 1:06 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 39 min |
| May 21, 1:50 AM EDT | Special Weather Statement | IWX | LaGrange | 25 min |
| May 21, 2:29 AM EDT | Special Marine Warning | IWX | 61 min | |
| May 21, 3:19 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 26 min |
| May 21, 3:22 AM EDT | Special Weather Statement | IWX | Saint Joseph | 38 min |
| May 21, 3:33 AM EDT | Special Weather Statement | IWX | Steuben | 42 min |
| May 21, 3:37 AM EDT | Special Weather Statement | IWX | Steuben | 38 min |
| May 21, 7:07 AM EDT | Special Weather Statement | IWX | Allen, Whitley | 23 min |
| May 21, 9:51 AM EDT | Special Weather Statement | IWX | Wabash | 24 min |
| May 21, 10:28 AM EDT | Marine Dense Fog Advisory | IWX | 8 hr | |
| May 21, 10:55 AM EDT | Special Weather Statement | IWX | Miami | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.